Alert archive / Oklahoma / Special Weather Statements in 2012
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Aug 4, 2012, 9:12 PM CDT for Ottawa County, Oklahoma. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2012, 9:12 PM CDT (02:12 UTC)
- Expired
- Aug 4, 2012, 9:45 PM CDT
- In force
- 33 min
- Issued by
- NWS Tulsa, OK
County Ottawa County, OK
The radar
The Tulsa radar (KINX), 96 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.2 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1173 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 2913 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
169
WWUS84 KTSA 050212
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
912 PM CDT SAT AUG 4 2012
OKZ058-063-050245-
DELAWARE OK-OTTAWA OK-
912 PM CDT SAT AUG 4 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 945 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHEASTERN DELAWARE AND SOUTHEASTERN OTTAWA
AT 912 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF
TIFF CITY...MOVING EAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...GROVE AND TIFF CITY.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3675 9461 3656 9461 3656 9462 3660 9483
3677 9479
TIME...MOT...LOC 0212Z 280DEG 39KT 3667 9469
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 4, 6:42 PM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Aug 4, 6:42 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
642 PM CDT SAT AUG 4 2012
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
SCATTERED CONVECTION ACROSS PARTS OF NORTHEAST OKLAHOMA WILL
CONTINUE TO BE POSSIBLE THIS EVENING AS A FRONTAL BOUNDARY PUSHES
SOUTHEAST. WILL LEAVE VCTS AT ALL SITES OVER NORTHEAST OKLAHOMA
AND FAR NORTHWEST ARKANSAS. WIND SHIFT BEHIND FRONTAL PASSAGE WILL
BE OUT OF THE NORTH WITH SOME GUSTS ALONG THE BOUNDARY. NORTHERLY
WINDS AND SCATTERED TO BROKEN MID/HIGH CLOUDS WILL ARE EXPECTED
DURING THE DAY SUNDAY. VFR CONDITIONS ARE EXPECTED TO CONTINUE
THROUGH THE TAF PERIOD.
&&
.PREV DISCUSSION... /ISSUED 350 PM CDT SAT AUG 4 2012/
DISCUSSION...
CRITICAL FIRE WEATHER CONDITIONS REMAIN ONGOING ACROSS NE OK THIS
AFTERNOON...AND HAVE OPTED TO CONTINUE THE RED FLAG WARNING UNTIL
04Z. SEE /OKCRFWTSA/ FOR DETAILS. FRONTAL BOUNDARY TO SLIP INTO NE
OK THIS EVENING AND PROGRESS SOUTHEAST OVERNIGHT. WILL KEEP
HIGHEST POPS CONFINED TO THE FAR NRN ZONES OVERNIGHT. LOW POPS
WILL CONTINUE FOR TOMORROW AND WILL BE TAPERED OFF SUNDAY THROUGH
MONDAY. COOLER WEATHER CAN BE EXPECTED FOR THE UPCOMING WEEK AS
THE AMPLIFYING PATTERN EFFECTIVELY SHIFTS THE CENTER OF THE UPPER
HIGH BACK WEST...KEEPING THE FA IN IMPROVED UPPER FLOW AND IN A
THERMAL PROFILE THAT WONT BE AS HOT. LOW CHANCES FOR THUNDER
RETURN NEAR MIDWEEK AS A WAVE SLIDES SOUTH ACROSS THE PLAINS.
OTHERWISE...DRY AND NOT AS HOT TEMPERATURES TO PREVAIL.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 73 98 71 100 / 20 10 10 10
FSM 77 99 73 101 / 20 20 10 10
MLC 77 99 73 100 / 10 20 10 10
BVO 71 97 67 99 / 30 10 10 10
FYV 72 94 66 96 / 20 10 10 0
BYV 71 93 66 94 / 20 10 10 0
MKO 75 99 71 101 / 20 10 10 10
MIO 73 97 66 99 / 30 10 10 0
F10 75 99 72 101 / 20 10 10 10
HHW 75 98 74 99 / 10 20 20 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 7 PM SATURDAY FOR OKZ054-OKZ055-
OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-
OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-
OKZ072-OKZ073-OKZ074.
RED FLAG WARNING UNTIL 11 PM SATURDAY FOR OKZ054-OKZ055-OKZ056-
OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-
OKZ065-OKZ066-OKZ067-OKZ068-OKZ070-OKZ071-OKZ074.
HEAT ADVISORY UNTIL 7 PM SATURDAY FOR OKZ049-OKZ053-OKZ075-
OKZ076.
AR...EXCESSIVE HEAT WARNING UNTIL 7 PM SATURDAY FOR ARZ001-ARZ010-
ARZ019-ARZ029.
HEAT ADVISORY UNTIL 7 PM SATURDAY FOR ARZ002-ARZ011-ARZ020.
&&
AVIATION...20Hazardous weather outlook, Aug 4, 5:33 PM CDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 533 PM CDT SAT AUG 4 2012 ARZ001-002-010-011-019-020-029-OKZ049-053>076-051000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 533 PM CDT SAT AUG 4 2012 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...NORTH OF HIGHWAY 412. ONSET...ONGOING. DANGEROUS HEAT. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...NORTHEAST OKLAHOMA. FIRE WEATHER DANGER. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... DANGEROUS FIRE WEATHER CONDITIONS WILL CONTINUE INTO THIS EVENING...ESPECIALLY ACROSS NORTHEAST OKLAHOMA. SOUTH TO SOUTHWEST WINDS OF 10 TO 20 MILES AN HOUR WILL SHIFT TO THE NORTH THIS EVENING AS A COLD FRONT MOVES THROUGH THE AREA. THE NORTH WINDS MAY BRIEFLY GUST TO AROUND 25 MILES AN HOUR JUST BEHIND THE FRONT BEFORE THEY DIMINISH BY LATE EVENING. SCATTERED THUNDERSTORMS HAVE DEVELOPED AHEAD OF THE COLD FRONT ACROSS FAR NORTHEAST OKLAHOMA LATE THIS AFTERNOON. ADDITIONAL STORM DEVELOPMENT WILL REMAIN POSSIBLE THROUGH THIS EVENING AS THE COLD FRONT MOVES SLOWLY SOUTH. THE STRONGEST STORMS WILL PRODUCE LOCALLY DAMAGING DOWNBURST WINDS. THE STORM POTENTIAL WILL DECREASE CONSIDERABLY BY LATE EVENING AS THE ATMOSPHERE STABILIZES. DANGEROUS HEAT INDICES IN THE 105 TO 110 RANGE WILL CONTINUE THROUGH AROUND SUNSET. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY NORTH OF HIGHWAY 412. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL. MONDAY AND TUESDAY...DANGEROUS HEAT POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY AND FRIDAY...NO HAZARDS. EXTENDED DISCUSSION... THERE WILL BE A CHANCE FOR ISOLATED AFTERNOON STORMS OVER SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS ON SUNDAY WITH THE FRONT. THE HEAT WILL GRADUALLY RETURN AS THE FRONT WASHES OUT NEXT WEEK...ALTHOUGH IT IS NOT EXPECTED TO BE AS INTENSE AS THIS WEEK. THE FIRE DANGER WILL REMAIN HIGH DUE TO THE ONGOING DROUGHT. ANOTHER WEAK FRONT MAY BRING A CHANCE OF STORMS BY WEDNESDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Aug 4, 6:29 PM CDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
629 PM CDT SAT AUG 4 2012
OKZ056-057-050000-
CRAIG OK-NOWATA OK-
629 PM CDT SAT AUG 4 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
WESTERN CRAIG AND EASTERN NOWATA
AT 628 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES WEST OF
CENTRALIA...MOVING EAST AT 25 MPH. ANOTHER STRONG THUNDERSTORM WAS
LOCATED IN WEST CENTRAL CRAIG COUNTY.
SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM
INCLUDE...CENTRALIA AND PORTIONS OF WEST CENTRAL CRAIG COUNTY.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3688 9532 3672 9525 3675 9553 3684 9555
TIME...MOT...LOC 2328Z 262DEG 23KT 3680 9548Special weather statement, Aug 4, 7:02 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
702 PM CDT SAT AUG 4 2012
OKZ055-056-050030-
NOWATA OK-WASHINGTON OK-
702 PM CDT SAT AUG 4 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 730 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHERN NOWATA AND WASHINGTON
AT 702 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES WEST OF LENAPAH TO 16 MILES SOUTHWEST OF
LENAPAH...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...LENAPAH.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3700 9540 3694 9542 3694 9543 3689 9543
3682 9544 3675 9592 3691 9579
TIME...MOT...LOC 0002Z 241DEG 16KT 3686 9575 3677 9589Special weather statement, Aug 4, 8:53 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
853 PM CDT SAT AUG 4 2012
OKZ054-060>063-067-050245-
DELAWARE OK-MAYES OK-OSAGE OK-ROGERS OK-TULSA OK-WAGONER OK-
853 PM CDT SAT AUG 4 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 945 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
WESTERN DELAWARE...CENTRAL MAYES...SOUTHEASTERN OSAGE...SOUTHERN
ROGERS...NORTHERN TULSA AND NORTHWESTERN WAGONER
AT 853 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PRYOR TO 6 MILES SOUTH OF GRAY TO GRAY...MOVING EAST
AT 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...TULSA...GRAY...CLAREMORE...CATOOSA...VERDIGRIS...TIAWAH...
FOYIL...SAND SPRINGS...OWASSO...SPERRY...COLLINSVILLE...PRYOR...
SALINA...ADAIR AND SNOWDALE STATE PARK.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3628 9491 3615 9559 3602 9592 3618 9626
3619 9625 3622 9624 3637 9589 3648 9534
TIME...MOT...LOC 0153Z 276DEG 36KT 3632 9530 3605 9602
3612 9603Local storm report, Aug 4, 8:54 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
854 PM CDT SAT AUG 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 PM TSTM WND GST TULSA 36.13N 95.92W
08/04/2012 M71 MPH TULSA OK ASOS
&&
SFPLocal storm report, Aug 4, 9:03 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
903 PM CDT SAT AUG 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG 4 N GROVE 36.65N 94.77W
08/04/2012 DELAWARE OK PUBLIC
LARGE BRANCHES AND POWER LINES DOWN.
&&
SFPSpecial weather statement, Aug 4, 9:12 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
912 PM CDT SAT AUG 4 2012
OKZ058-063-050245-
DELAWARE OK-OTTAWA OK-
912 PM CDT SAT AUG 4 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 945 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHEASTERN DELAWARE AND SOUTHEASTERN OTTAWA
AT 912 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF
TIFF CITY...MOVING EAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...GROVE AND TIFF CITY.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3675 9461 3656 9461 3656 9462 3660 9483
3677 9479
TIME...MOT...LOC 0212Z 280DEG 39KT 3667 9469The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 7:02 PM CDT | Special Weather Statement | TSA | Nowata | 28 min |
| Aug 4, 8:53 PM CDT | Special Weather Statement | TSA | Mayes, Rogers, Tulsa | 52 min |
| Aug 4, 11:46 PM CDT | Special Weather Statement | TSA | Washington | 44 min |
| Aug 4, 9:26 PM CDT | Special Weather Statement | TSA | Benton | 34 min |
| Aug 4, 10:54 PM CDT | Special Weather Statement | TSA | Benton | 51 min |
| Aug 4, 11:27 PM CDT | Special Weather Statement | TSA | Carroll | 48 min |
| Aug 5, 4:59 AM CDT | Special Weather Statement | TSA | Madison | 46 min |
Nearby
Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.